MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366560
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® buffered sodium citrate (9nc) blood collection tubes there was an issue with overfill.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure mode for overfill with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for overfill with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key8190641
Report Number1917413-2018-04083
Device Sequence Number2026678
Product Code JKA
UDI-Device Identifier50382903665605
UDI-Public50382903665605
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K013971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2019
Device Catalogue Number366560
Device Lot Number8156739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;